Excessive Phlegm

My husband has just had another longer stent fitted. He seems to be having excessive phlegm, I’m just wondering if anybody else suffers with a lot of phlegm and if there are any tips on how to reduce it?

  • I just wanted to bump this post up for you Doglovers,  I don't have any answers  but I am hoping that someone else will 

    Lowe'

    Call the helpline for free on 08088080000, 8am to 8pm everyday.
    Tomorrow is not promised but it always has potential. Aim for your potential!
  • Hi there, I to suffer with excessive phlegm. I have posted on the ask an expert and the reply from a macmillan nurse is on there. Hope this helps.

    Max

  • I’ve just read that post, thank you very much for your response, the best of luck with your recovery

  • I had a stent fitted about a month ago. It takes a bit of getting used to and I am sure that you are having the same issues with the diet. I did have lots of phlegm at the beginning and I was constantly coughing.  The consultant upped my omeprazole to 40 mg twice a day which took a while to work but definitely made a difference. They also prescribed an anti sickness medication to help digestion but I didn’t feel that it did anything. Things have settled now and I do cough a bit but it is manageable. The hospital gave me the number of a nurse to contact if I was having problems and they have been brilliant. Hope that your problems settle down -I know how difficult it is! 

  • Thank you for the response Nan. Best wishes to you.

  • Hi

    I have had an appointment today with my GP for this problem and mucus, mucus is the biggest problem as having a Laryngectomy as well it is a proper problem, I was also diagnosed with emphasema about 18 months ago so that adds to the problem, this is my 3rd visit as felt they should be looking after the problem, my Laryngectomy is via the Consultant and the Oesophogus is with the oncologist, anyway today he has given me Buscopan Tablets as there is something in it that helps, trying for a week and if that doesn't help have another tablet to take with it, an antiestimine, speak with the Doctor, I had tried a thinning one but that done nothing to reduce the production. Radiotherapy is the one that causes it my Oncologist says, as it goes through the chest cavity.

    I'll start rattling soon !! Upside down

    Take care

    Tony

    Community Champion Badge

    We will move mountains to help people with cancer live life as fully as they can.
    We'll do whatever it takes. For information, support or just someone to talk to,

    call 0808 808 00 00 or visit www.macmillan.org.uk

    Onwards and UpwardsWink Laryngectomy and OC survivor 

  • I too suffer with excessive phlegm and have recently started on Buscopan tablets and they seem to be controlling the phlegm.

    Take care

    Maxine